Alert archive / Montana / High Wind Warnings in 2009
High Wind Warning 8, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 25, 2009, 2:55 PM MDT. It took effect at Oct 25, 2009, 9:00 PM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2009, 2:55 PM MDT (20:55 UTC)
- In effect from
- Oct 25, 2009, 9:00 PM MDT
- Expired
- Oct 26, 2009, 10:00 AM MDT
- In force
- 13 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 252055 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 255 PM MDT SUN OCT 25 2009 MTZ009-010-048-261100- /O.UPG.KTFX.HW.A.0009.091026T0900Z-091027T0000Z/ /O.NEW.KTFX.HW.W.0008.091026T0300Z-091026T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 255 PM MDT SUN OCT 25 2009 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 70 MPH WILL DEVELOP DURING THE EVENING OVER THE ROCKY MOUNTAIN FRONT AND THE GLACIER PARK REGION. THESE WINDS WILL SPREAD EAST OVER THE ADJACENT PLAINS TOWARDS MORNING. WINDS WILL REMAIN STRONG THROUGH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
000 WWUS75 KTFX 261007 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 407 AM MDT MON OCT 26 2009 MTZ009-010-048-261800- /O.CON.KTFX.HW.W.0008.000000T0000Z-091026T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 407 AM MDT MON OCT 26 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT AND THE GLACIER PARK REGION. THESE WINDS WILL DECREASE DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 261600 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1000 AM MDT MON OCT 26 2009 MTZ009-010-048-261700- /O.CAN.KTFX.HW.W.0008.000000T0000Z-091026T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 1000 AM MDT MON OCT 26 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS WILL CONTINUE ACROSS THE ROCKIES AND ADJACENT PLAINS BUT HIGH WINDS MEETING WARNING CRITERIA ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 25, 11:52 AM MDT, 3 hours 3 minutes earlier.
Area forecast discussion, Oct 25, 11:52 AM MDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1152 AM MDT SUN OCT 25 2009 UPDATED AVIATION .UPDATE... TODAY...A HIGH PRESSURE RIDGE WILL KEEP THE AIRMASS DRY TODAY BUT A WEAK DISTURBANCE IS MOVING INTO THE RIDGE. THIS SHOULD ALLOW A SURFACE LEE TROF OVER ALBERTA TO DEVELOP SOUTH...AND INCREASE SURFACE WINDS OVER THE ROCKIES AND PLAINS THIS AFTERNOON. WILL UPDATE TO FRESHEN FIRST PERIOD AND TWEAK AFTERNOON WINDS UP A BIT. MAIN CONCERN...HOWEVER...IS THE POSSIBILITY OF HIGH WIND WARNING OVER THE NORTHERN ROCKIES TONIGHT. RATHER PUZZLING LACK OF WIND SPEED ON THE NAM WHILE THE GFS GENERATES STRONG WINDS AND BRINGS THEM CLOSER TO THE SURFACE. WILL CONTINUE THE WATCH AND MAKE DECISION CONCERNING A WARNING WITH THE AFTERNOON PACKAGE. && .AVIATION... UPDATED 1800Z. LIGHT WINDS AND DRY CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE DAY WITH MAINLY CLEAR SKIES OVER THE VALLEYS AND SCT CLOUD COVER OVER THE MOUNTAINS. OUR NEXT SYSTEM WILL BEGIN TO MOVE INTO THE PACIFIC NORTHWEST OVERNIGHT WITH GRADUAL INCREASING CLOUDS EXPECTED FROM WEST TO EAST AFTER MIDNIGHT. WINDS WILL ALSO INCREASE ALONG THE ROCKY MOUNTAIN FRONT AFTER 0600Z INCLUDING KCTB WHERE GUSTS UP TO 40KTS ARE POSSIBLE. ALSO ADDED VCSH AFTER 1400Z AT KCTB AS PACIFIC MOISTURE AND COLD FRONT MOVES INTO WESTERN MONTANA. REMAINDER OF TAF SITES WILL REMAIN DRY UNTIL AFTER 1800Z. VFR CONDITIONS WILL PREVAIL THROUGH THE CURRENT TAF PERIOD. MLS && .PREV DISCUSSION... /ISSUED 540 AM MDT SUN OCT 25 2009/ TODAY THROUGH TUESDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE WILL BE PUSHED IN OVER THE AREA TODAY AS THE WEATHER SYSTEMS THAT BROUGHT RAIN...SNOW AND EVEN SOME THUNDERSTORMS AND HAIL TO CENTRAL MONTANA ON SATURDAY MOVES OFF TO THE SOUTHEAST. THE DRIER AIR MASS ASSOCIATED WITH THE RIDGE WILL RESULT IN MOSTLY SUNNY SKIES WITH SLIGHTLY WARMER TEMPERATURES AND DECREASED CHANCES OF PRECIPITATION. THE REPRIEVE FROM AN ACTIVE PATTERN WILL BE BRIEF HOWEVER...AS THE NEXT PACIFIC LOW PRESSURE TROUGH MOVES OUT OF THE GULF OF ALASKA AND BEGINS WORKING ITS WAY TOWARD THE PACIFIC NORTHWEST AND MONTANA. A SERIES OF WEAK WEATHER SYSTEMS EMBEDDED IN THE FLOW AHEAD OF THIS TROUGH WILL FLATTEN THE RIDGE OVER THE ROCKIES CREATING A STRONG...MID LEVEL FLOW MONDAY. THE NORTHERN ROCKIES AND ADJACENT PLAINS WILL BE VERY WINDY WITH SPEEDS NEAR HIGH WIND CRITERIA. STILL SOME DISAGREEMENT BETWEEN MODELS...SO HAVE GONE WITH A HIGH WIND WATCH FOR THIS AREA FROM EARLY MONDAY MORNING UNTIL MONDAY EVENING. EXPECT UPCOMING MODEL RUNS TO PROVIDE MORE CLARIFICATION. TEMPERATURES WILL WARM A FEW DEGREES TODAY UNDER THE MOSTLY SUNNY SKIES...THOUGH STILL REMAIN BELOW NORMALS. FURTHER WARMING MONDAY SHOULD TAKE TEMPERATURES TO NEAR OR ABOVE NORMALS. COLDER AIR ASSOCIATED WITH THE NEXT PACIFIC TROUGH THEN BEGINS PUSHING IN MONDAY NIGHT FOR MUCH COLDER TEMPERATURES TUESDAY. THIS COLD AIR COUPLED WITH THE MOISTURE MOVING IN WITH THE TROUGH WILL CREATE AREAS OF PRECIPITATION...MAINLY OVER THE WEST AND SOUTHWEST MOUNTAINS...MONDAY AFTERNOON INTO TUESDAY MORNING. TUESDAY NIGHT THROUGH FRIDAY NIGHT...MEDIUM RANGE MODELS IN SLIGHTLY BETTER AGREEMENT TO START THE PERIOD. A BROAD UPPER TROF MOVES OVER THE AREA TUESDAY NIGHT INTO EARLY WEDNESDAY BRINGING A COLD NORTHERLY FLOW ALOFT AND WIDESPREAD SNOW SHOWERS. BY THURSDAY WEAK UPPER RIDGING TAKES PLACE OVER WESTERN MONTANA. THE ASSOCIATED NORTHWEST FLOW ALOFT OVER THE AREA WILL SUPPORT SCATTERED SNOW SHOWERS. ANOTHER UPPER TROF AND ASSOCIATED SURFACE COLD FRONT SWINGS ACROSS THE AREA ON FRIDAY KEEPING COOLER AIR AND SCATTERED SNOW SHOWERS IN THE PICTURE. TEMPERATURES WILL CONTINUE WELL BELOW SEASONAL AVERAGES. SATURDAY THROUGH SUNDAY...LARGE MODEL DIFFERENCES CONTINUE TO DETRACT FROM FORECAST CONFIDENCE DURING THIS PERIOD. THE GFS DROPS A TROF SOUTH OUT OF CANADA WITH AN ASSOCIATED ARCTIC FRONT...WHILE THE ECMWF DEVELOPS A FLAT UPPER LEVEL RIDGE OVER THE WESTERN U.S. INDICATIONS ARE THAT THE ECMWF IS THE BETTER SOLUTION. THIS FORECAST LEANED TOWARD THE ECMWF SOLUTION OF WEAK DISTURBANCES MOVING ACROSS THE FORECAST AREA IN A WESTERLY FLOW ALOFT. THIS RESULTS IN UNSETTLED CONDITIONS. MOSTLY CLOUDY SKIES ARE EXPECTED WITH SCATTERED SNOW SHOWERS OVER THE MOUNTAINS AND ISOLATED RAIN OR SNOW SHOWERS OVER MUCH OF THE PLAINS...WITH THE FAR NORTHEAST ZONES MOSTLY DRY. TEMPERATURES WILL MODERATE BUT WILL REMAIN BELOW SEASONAL AVERAGES. EK && .PRELIMINARY POINT TEMPS/POPS... GTF 49 35 52 31 / 0 10 50 40 CTB 47 33 48 28 / 0 20 40 40 HLN 50 30 50 33 / 0 10 40 50 BZN 48 26 53 32 / 10 10 40 60 WEY 38 18 41 21 / 0 30 40 70 DLN 41 25 47 27 / 0 20 40 70 HVR 52 29 56 32 / 0 10 40 40 LWT 44 27 50 30 / 10 10 50 40 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR MTZ009-010-048. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 25, 6:00 AM MDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 600 AM MDT SUN OCT 25 2009 MTZ008-011>015-044>047-049>055-261130- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 521 AM MDT SUN OCT 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION ON MONDAY. AS COLDER AIR MOVES IN...SNOWFALL WILL BECOME POSSIBLE AT ALL ELEVATIONS BY MONDAY EVENING WITH WINTER LIKE WEATHER EXPECTED TO AFFECT MUCH OF CENTRAL AND SOUTHWEST MONTANA THROUGH TUESDAY. AS A RESULT...WINTER WEATHER HIGHLIGHTS COULD BE ISSUED FOR A PORTION OF THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-010-048-261130- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 521 AM MDT SUN OCT 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT FOR LATE TONIGHT WITH WIND GUSTS NEAR 55 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WATCH CONTINUES THROUGH MONDAY AFTERNOON WITH WIND GUSTS NEAR 55 MPH POSSIBLE. A PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION ON MONDAY. AS COLDER AIR MOVES IN...SNOWFALL WILL BECOME POSSIBLE AT ALL ELEVATIONS BY MONDAY EVENING WITH WINTER LIKE WEATHER EXPECTED TO AFFECT MUCH OF CENTRAL AND SOUTHWEST MONTANA THROUGH TUESDAY. AS A RESULT...WINTER WEATHER HIGHLIGHTS COULD BE ISSUED FOR A PORTION OF THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 4:12 AM MDT | High Wind Watch | TFX | 11 hr |
Nearby
High Wind Warnings in Montana, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.